Hail, Emmons
- When
- May 31, 7:01 PM CST to 7:10 PM CST
- Where
- Emmons County, 6 mi ENE of Linton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.300, -100.117
Hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 31, 1:50 PM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED MAY 31 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT AN UPPER LEVEL SHORT WAVE IS CURRENTLY CROSSING THE STATE. THE STRONGEST THUNDERSTORMS IN ITS VERTICAL MOTION FIELD WILL ARE IN OUR EASTERN ZONES WHERE CAPES APPROACH 1500 J/KG AND CONVERGENCE IS FOCUSED ALONG A SURFACE BOUNDARY. SOME POST FRONTAL AIRMASS THUNDERSHOWERS HAVE DEVELOPED IN THE REAR AREAS OF THE PVA...BUT THEY HAVE LESS INSTABILITY TO WORK WITH. LATER TONIGHT A WEAK SHORT WAVE WILL SLIDE SOUTHEAST ALONG THE LEADING EDGE OF A BUILDING UPPER RIDGE. THIS FEATURE...COMING OUT OF SASKATCHEWAN WILL ARRIVE IN NORTH DAKOTA LATE TONIGHT AND THURSDAY MORNING...ANY CONVECTION WILL BE QUITE WEAK BECAUSE DEWPOINTS WILL BE IN THE LOWER 40S AND THE MID MORNING DIURNAL CONVECTIVE DOWNTREND SHOULD BE WELL UNDER WAY. ON THURSDAY AND FRIDAY THE AFOREMENTIONED BUILD UPPER LEVEL RIDGE WILL PROVIDE LARGE SCALE SUBSIDENCE. THIS WILL RESULT IN CLEAR AND DRY WEATHER. ON FRIDAY NIGHT THE RIDGE IS MOVING EAST AND FLATTENING...ALLOWING SHORTWAVES TO LAP UP AGAINST OUR WESTERN SHORES. WE MAY SEE SOME LEFTOVER CONVECTION FROM MONTANA REACHING OUR FAR WEST LATE FRIDAY NIGHT. THIS ACTIVITY WILL DISSIPATE SATURDAY MORNING...AND THEN FIRE UP AGAIN DURING THE AFTERNOON HOURS IN THE CENTRAL PART OF THE STATE. HOWEVER...THE ACTIVITY WILL NOT ENCOUNTER RICH LOW LEVEL MOISTURE UNTIL IT PROGRESSES TO THE JAMES RIVER VALLEY .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT ON SUNDAY ANOTHER SHORTWAVE MOVES THROUGH THE FLATTENED ZONAL FLOW ACROSS THE STATE AND BRINGS A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON AS THE WESTERN RIDGE BUILDS BACK UP AGAIN SUNDAY AFTERNOON/EVENING. THEN ANOTHER SIGNIFICANT SHORTWAVE MOVES THROUGH THE FLOW AND FLATTENS THE RIDGE LATE SUNDAY NIGHT. THE SHORTWAVE ENTERS WESTERN NORTH DAKOTA EARLY MONDAY MORNING AND IS IN WESTERN MINNESOTA BY MONDAY EVENING. MEANWHILE A SURFACE TROUGH DEVELOPS IN ASSOCIATION WITH THE UPPER LEVEL SHORTWAVE AND IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY CENTRAL AND EASTERN NORTH DAKOTA ON MONDAY. TUESDAY AND WEDNESDAY THE WESTERN RIDGE BUILDS AGAIN AND SHOULD KEEP THINGS DRY FOR NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT WED MAY 31 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 405 AM CDT WED MAY 31 2006 /305 AM MDT WED MAY 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING THUNDERSTORMS OVER WEST AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LEVELS OVER PORTIONS OF THE SOUTHEAST FROM JAMESTOWN SOUTHWARD TO THE SOUTH DAKOTA BORDER. THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND STRONG SURFACE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RGT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
212 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FUNNEL CLOUD 2 NE TURTLE LAKE 47.54N 100.86W
05/31/2006 MCLEAN ND FIRE DEPT/RESCUE
LASTED FROM 1238 TO 1242 PM CDT
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
343 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 9 N PINGREE 47.29N 98.91W
05/31/2006 E1.00 INCH STUTSMAN ND PUBLIC
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 2 NW BOTTINEAU 48.85N 100.47W
05/31/2006 E1.75 INCH BOTTINEAU ND LAW ENFORCEMENT
&&
JCThe Bismarck radar (KBIS), 72 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505316.